Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Taking prednisone before surgery. Swollen testicles with pain. Side effect?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1978
Answered : 6593 Questions
I started taking prednisone three days ago in preparation for an upcoming surgery, yesterday my left testicle became a little swollen and very sore. Is this a possible side effect.
Posted Sun, 10 Jun 2012 in Testicle Problems
Answered by Dr. Pavan Kumar Gupta 27 minutes later
Hello and thanks for the query.
The testicles sit inside the scrotum. They are very sensitive. Even a minor injury can cause pain or discomfort to the testis.

Common causes of testicle pain include:

Infection or inflammation
Testicular torsion -- most common in young men between 10 and 20 years old
Possible infections include:
Epidydmitis which may be due to chlamydia( a sexually transmitted disease) or simple urinary tract infection

Your pain in testis has no relation to your consumption of prednisolone.
I hope to have answered your query however you may revert to me for any further query.
Thanks and best of luck.
Above answer was peer-reviewed by
Follow-up: Taking prednisone before surgery. Swollen testicles with pain. Side effect? 6 minutes later
I did get hit slightly by my son in the testicles over the weekend, with that said, how long should I wait if the pain and swelling does not increase before I see my doc?
Answered by Dr. Pavan Kumar Gupta 9 minutes later
You may do some icing of scrotum and take some anti inflammatory like ibuprofen 400 mg three times a day for three days.
You should be all right with this treatment.
Consult your doctor if you don't become all right in three days.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a General Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor